Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 77, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 2, 2012, 5:02 PM CST for Covington County, Jones County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2012, 5:02 PM CST (23:02 UTC)
- Expired
- Mar 2, 2012, 5:46 PM CST
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Covington County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 4:47 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1243 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
159
WUUS54 KJAN 022302
SVRJAN
MSC031-067-030000-
/O.NEW.KJAN.SV.W.0077.120302T2302Z-120303T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
JONES COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE...
* UNTIL 600 PM CST
* AT 502 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SANFORD MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOSELLE BY 510 PM CST...
ELLISVILLE BY 520 PM CST...
LAUREL AND TUCKERS CROSSING BY 530 PM CST...
MILL CREEK BY 540 PM CST...
SANDERSVILLE BY 545 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3145 8955 3180 8928 3182 8901 3182 8894
3167 8894 3143 8926 3143 8952
TIME...MOT...LOC 2302Z 224DEG 38KT 3146 8939
$$
BYB1 follow-up statement
063
WWUS54 KJAN 022346
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CST FRI MAR 2 2012
MSC031-067-022356-
/O.CAN.KJAN.SV.W.0077.000000T0000Z-120303T0000Z/
JONES MS-COVINGTON MS-
546 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COVINGTON AND
JONES COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3145 8955 3180 8928 3182 8901 3182 8894
3167 8894 3143 8926 3143 8952
TIME...MOT...LOC 2346Z 224DEG 38KT 3179 8901
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 4:55 PM CST, 7 minutes earlier.
Area forecast discussion, Mar 2, 4:55 PM CST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 455 PM CST FRI MAR 2 2012 ...SIGNIFICANT SEVERE WEATHER EXPECTED THROUGH LATE TONIGHT... .UPDATE...THIS IS A QUICK UPDATE TO ADD TORNADO WATCH 64 FOR MUCH OF CENTRAL AND SOUTH MISSISSIPPI...TO EXPAND SVR TSTORM WATCH 60 FOR PORTIONS OF SW MISSISSIPPI...AND TO REMOVE BOLIVAR AND ASHLEY COUNTIES FROM SVR WATCH 60. /DL/ && .DISCUSSION... /ISSUED AT 319 PM CST FRI MAR 2 2012/ MESOSCALE UPDATE...STRONG TO SEVERE THUNDERSTORMS HAVE BEEN DEVELOPING OVER THE LAST FEW HOURS ACROSS SOUTHEAST ARKANSAS INTO WEST CENTRAL LOUISIANA JUST AHEAD OF THE COLD FRONT. EXPECT THIS ACTIVITY TO CONTINUE TO INTENSIFY IN COVERAGE AND INTENSITY AS UPPER LEVEL ASCENT...CLEARLY VISIBLE ON WATER VAPOR IMAGERY...OVERSPREADS THE REGION OVER THE NEXT FEW HOURS. AREA ALSO HAS FAVORABLE THERMODYNAMIC/SHEAR COMBO WITH EFFECTIVE DEEP SHEAR OF 50 TO 60 KT AND SBCAPE NEAR 2000 J/KG. THIS ACTIVITY WILL CONTINUE TO SHIFT E AHEAD OF FRONT AND AFFECT THE ARKLAMISS DELTA REGION THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS. EXPECT THAT THE TORNADO RISK IS LOWER IN THIS AREA AS LOW LEVEL WINDS HAVE ALREADY VEERED AROUND...HENCE WE HAVE A SEVERE THUNDERSTORM WATCH VERSUS A TORNADO WATCH FOR THIS AREA. FARTHER EAST...STRONG TO SEVERE STORMS HAVE DEVELOPING N/NE OF KJAN IN THE NEW TORNADO WATCH AREA. CURRENTLY THIS AREA IS NOT QUITE AS FAVORABLE FROM A THERMODYNAMIC SENSE...AS AN AREA OF LOWER LOW LEVEL MOISTURE HAS RESULTED IN DEWPOINTS DOWN AROUND 60F AND SBCAPE VALUES ONLY AROUND 1000 J/KG. HOWEVER...LOW LEVEL SHEAR IS MUCH MORE FAVORABLE AND WILL LIKELY REMAIN THAT WAY FOR SEVERAL MORE HOURS AS PRESSURE FALLS MOVING INTO THE AREA KEEP LOW LEVEL FLOW FROM VEERING AS MUCH AS AREAS FARTHER WEST. BETTER LOW LEVEL MOISTURE IS CURRENTLY SURGING INTO THE REGION FROM THE SOUTH...AND EXPECT THAT CONDITIONS WILL BECOME INCREASINGLY CONDUCIVE FOR STRONG/SEVERE STORMS ACROSS THE CENTRAL AND EASTERN PARTS OF THE REGION. RUC FORECAST SOUNDINGS MAINTAIN FAVORABLE SHEAR PROFILE FOR TORNADIC STORMS OVER EAST CENTRAL REGIONS THROUGH ABOUT 03Z...AND EXPECT THAT AREAS EAST OF I-55 WILL BE THE AREAS THAT HAVE THE GREATEST TORNADO POTENTIAL AS STORMS CONTINUE TO INCREASE AHEAD OF FRONT IN UNCAPPED WARM SECTOR. THIS IS ALSO SUPPORTED BY 4KM SPC WRF WHICH SHOWS BEST SUPERCELLS WITH STRONG UPDRAFT HELICITY OVER EAST CENTRAL AREAS BETWEEN 22Z AND 03Z. FARTHER WEST...INCREASING WIND POTENTIAL WILL LIKELY BE OBSERVED WITH MIXED MODE OF BOWS AND SUPERCELLS...ALONG WITH LARGE HAIL UP TO GOLF BALL SIZED WITH MOST INTENSE CORES. /AEG/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...LATER ON TONIGHT ACTIVITY WILL BECOME MORE FOCUSED ALONG THE COLD FRONT WHICH IS CURRENTLY ENTERING THE NW CORNER OF THE CWA. DEEP LAYER SHEAR AND INSTABILITY WILL CONTINUE TO BE SUPPORTIVE OF SEVERE WEATHER...WITH THE PRIMARY THREATS BEING DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. TORNADOES WILL STILL BE POSSIBLE...BUT NOT AS LIKELY AS LOW LEVEL WINDS CONTINUE TO VEER AHEAD OF THE FRONT. CURRENT TIMING HAS THE FRONT MOVING PAST THE GLH/GWO AREA AROUND 00Z...THROUGH THE GOLDEN TRIANGLE AND JACKSON METRO AREAS AROUND 03-04Z...THROUGH THE MEI/BROOKHAVEN AREA AROUND 06Z...AND THROUGH THE PINE BELT AROUND 09Z. SOME SHOWER ACTIVITY IS EXPECTED TO PERSIST BEHIND THE FRONT DURING THE OVERNIGHT HOURS. FOR SATURDAY GUIDANCE POPS HAVE COME UP FROM PREVIOUS RUNS... PARTICULARLY OVER THE SE HALF OF THE AREA. THERE WILL STILL BE QUITE A BIT OF MID LEVEL MOISTURE HANGING AROUND BEHIND THE FRONT AND A FAIRLY STRONG UPPER IMPULSE PASSING THROUGH. SO WE COULD SEE SOME POST FRONTAL SHOWER ACTIVITY PERSISTING...MAINLY THROUGH THE FIRST HALF OF THE DAY. UPPER TROUGH WILL SWING PAST THE AREA...WITH SURFACE HIGH PRESSURE BUILDING IN ON SUNDAY BRINGING NEARLY SEASONABLE CONDITIONS FOR THE REMAINDER OF THE WEEKEND. THE WIND ADVISORY THAT WAS IN EFFECT THROUGH 22Z WILL BE ALLOWED TO EXPIRE. GUSTY WINDS WILL REMAIN POSSIBLE AS THE COLD FRONT PASSES THROUGH THE AREA...BUT THESE ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA OUTSIDE OF THUNDERSTORMS. /DL/ LONG TERM (MONDAY THROUGH FRIDAY)...MEDIUM RANGE/LONG TERM CONTINUES TO LOOK QUIET WITH THE MAIN FORECAST CONCERNS BEING TEMPS. THE LARGE UPPER TROUGH WILL CONTINUE TO SWING THROUGH THE AREA ON SAT AND HELP PUSH SOUTHWARD COOLER/DRIER AIR UNDER NW FLOW ALOFT. THIS COOLER AIR WILL HANG AROUND UNTIL TUE...BEFORE SOME MODERATION OCCURS BY MID WEEK. FOR THE MOST PART...GFS GUID TEMPS WERE DECENT AND WERE FOLLOWED. HOWEVER...SOME ADJUSTMENTS WERE NEEDED AT A FEW SITES BASED OFF ENSEMBLE GUID AND SUPPORT FROM THE EURO. MOST OF THESE LOW END MODIFICATIONS WERE MADE TO HIGHS SUN/MON/TUE. OVERALL...NEXT CHANCE OF PRECIP LOOKS TO WAIT UNTIL LATE NEXT WEEK. /CME/ && .AVIATION...SEVERE TSRA HAS BEGUN DEVELOPING ACROSS AREAS N OF I-20...ALONG THE COLD FRONT BACK IN NE LA/SE AR/NW MS...AND OUT AHEAD OF THE FRONT ACROSS NE MS. THIS ACTIVITY WILL CONTINUE TO PLAGUE MOST OF THE REGION THRU THE REST OF THE AFTN...GRADUALLY MAKING ITS WAT SE AS WE HEAD INTO THE EVENING HOURS. SEVERE TSRA WILL END ACROSS SERN MS AFTER 04Z TONIGHT. SFC WINDS CONTINUE TO BE QUITE GUSTY THIS AFTN...ESPECIALLY UP IN THE DELTA WHERE GUSTS TO 35 OR 40KTS WILL BE PSBL. SFC WINDS WILL DROP OFF THIS EVENING...BUT WILL BECOME NORTHERLY AND GUSTY LATER TONIGHT AFTER THE COLD FRONT PASSES. /BK/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/AEG/CME/BK
Hazardous weather outlook, Mar 2, 3:15 PM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 315 PM CST FRI MAR 2 2012 LAZ007>009-015-016-023>026-MSZ026>033-036>061-031800- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- 315 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY A SIGNIFICANT SEVERE WEATHER EPISODE IS NOW IN PROGRESS...AND IS EXPECTED TO CONTINUE INTO TONIGHT...WITH THE MOST INTENSE STORMS CAPABLE OF PRODUCING HAIL TO TENNIS BALL SIZE...DAMAGING WINDS TO 80 MPH...AND TORNADOES. SEVERE THUNDERSTORMS WERE RAPIDLY DEVELOPING THIS AFTERNOON... PARTICUARLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. THESE STORMS WILL SHIFT EAST ACROSS THE REMAINDER OF THE AREA THIS EVENING IN A FEW WAVES OF ACTIVITY...POTENTIALLY PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. AN ENHANCED RISK OF TORNADOES...INCLUDING THE POSSIBILITY OF A STRONG TORNADO...WILL EXIST GENERALLY EAST OF INTERSTATE 55. THE GREATEST TORNADO RISK WILL LIKELY OCCUR BETWEEN 4 AND 9 PM. IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT. ARZ074-075-MSZ018-019-025-034-035-031800- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS- 315 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI AND SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 7 PM. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WINDS TO 75 MPH WITH ANY SEVERE STORMS THAT DEVELOP. A TORNADO IS POSSIBLE WITH THE MOST INTENSE OF ANY STORMS. THE THREAT OF SEVERE WEATHER WILL END BY EARLY EVENING AS A COLD FRONT PASSES THROUGH THE AREA. IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...STRONG WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL OCCUR THIS AFTERNOON AHEAD OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON. MSZ062>066-072>074-031800- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 315 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO 70 MPH...AND TORNADOES ARE POSSIBLE WITH THE MOST INTENSE STORMS. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE DEVELOPING BY LATE AFTERNOON AND EARLY THIS EVENING...AND WILL CONTINUE INTO THE NIGHTTIME HOURS. THE THREAT OF SEVERE STORMS WILL CONTINUE UNTIL A COLD FRONT PASSES THROUGH THE AREA LATE TONIGHT. IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 08
In the hours before
Special weather statement, Mar 2, 4:21 PM CST, 41 minutes before
MSZ051-052-057-058-022305- NEWTON MS-LAUDERDALE MS-JASPER MS-CLARKE MS- 421 PM CST FRI MAR 2 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 421 PM CST FRI MAR 2 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PAULDING AT 422 PM CST...MOVING NORTHEAST AT 45 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN CLARKE...NORTHEASTERN JASPER...LAUDERDALE AND SOUTHEASTERN NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3258 8862 3240 8842 3193 8906 3206 8921 TIME...MOT...LOC 2222Z 226DEG 40KT 3206 8905 BYB
Local storm report, Mar 2, 4:23 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 3 NW OAK GROVE 32.89N 91.43W
03/02/2012 E1.00 INCH WEST CARROLL LA BROADCAST MEDIA
&&
GERARDLocal storm report, Mar 2, 4:26 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG 5 NE BASTROP 32.83N 91.85W
03/02/2012 MOREHOUSE LA BROADCAST MEDIA
TREES DOWN ACROSS A ROAD
0353 PM HAIL 5 NE BASTROP 32.83N 91.85W
03/02/2012 E1.00 INCH MOREHOUSE LA BROADCAST MEDIA
&&
GERARDLocal storm report, Mar 2, 4:34 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 3 N OAK GROVE 32.91N 91.39W
03/02/2012 WEST CARROLL LA EMERGENCY MNGR
PROPERTY DAMAGE TO A FARM IN NORTHERN WEST CARROLL
PARISH. BARNS AND STORAGE SHEDS HEAVILY DAMAGED OR
DESTROYED.
0420 PM HAIL 3 N OAK GROVE 32.91N 91.39W
03/02/2012 E1.75 INCH WEST CARROLL LA EMERGENCY MNGR
HAIL UP TO GOLF BALL SIZED IN THE TERRY COMMUNITY
&&
GERARDSpecial weather statement, Mar 2, 4:55 PM CST, 7 minutes before
MSZ065-066-073-074-022325-
LAMAR MS-JONES MS-FORREST MS-COVINGTON MS-
455 PM CST FRI MAR 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CST FRI MAR 2 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF SUMRALL AT 455 PM
CST...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN COVINGTON...NORTHWESTERN FORREST...JONES AND
NORTHEASTERN LAMAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3138 8961 3182 8915 3182 8897 3179 8894
3166 8894 3125 8946
TIME...MOT...LOC 2255Z 224DEG 39KT 3138 8946
BYBLocal storm report, Mar 2, 5:02 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG 4 NW OAK GROVE 32.90N 91.44W
03/02/2012 WEST CARROLL LA EMERGENCY MNGR
TREES DOWN ACROSS JANESVILLE AND BROWNS ROADS
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:18 AM CST | Wind Advisory | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more | 13 hr |
| Mar 2, 12:52 PM CST | Special Weather Statement | JAN | Choctaw | 28 min |
| Mar 2, 1:27 PM CST | Special Weather Statement | JAN | Clay | 33 min |
| Mar 2, 1:30 PM CST | Special Weather Statement | JAN | Grenada | 30 min |
| Mar 2, 1:42 PM CST | Special Weather Statement | JAN | Choctaw | 28 min |
| Mar 2, 1:56 PM CST | Severe Thunderstorm Warning | JAN | Grenada, Montgomery | 33 min |
| Mar 2, 2:06 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 39 min |
| Mar 2, 2:29 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 61 min |
| Mar 2, 2:33 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 41 min |
| Mar 2, 2:44 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 31 min |
| Mar 2, 2:56 PM CST | Tornado Warning | JAN | Lowndes | 18 min |
| Mar 2, 3:05 PM CST | Special Weather Statement | JAN | Sunflower | 30 min |
| Mar 2, 3:25 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 65 min |
| Mar 2, 3:36 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower, Washington | 42 min |
| Mar 2, 3:54 PM CST | Special Weather Statement | JAN | Washington | 31 min |
| Mar 2, 4:07 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 53 min |
| Mar 2, 4:14 PM CST | Special Weather Statement | JAN | Marion | 31 min |
| Mar 2, 4:20 PM CST | Special Weather Statement | JAN | Lawrence | 30 min |
| Mar 2, 4:21 PM CST | Special Weather Statement | JAN | Jasper, Lauderdale | 44 min |
| Mar 2, 4:32 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 58 min |
| Mar 2, 4:41 PM CST | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 34 min |
| Mar 2, 4:55 PM CST | Special Weather Statement | JAN | Jones | 30 min |
| Mar 2, 5:10 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 35 min |
| Mar 2, 5:11 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 34 min |
| Mar 2, 5:12 PM CST | Severe Thunderstorm Warning | JAN | Clay, Webster | 33 min |
| Mar 2, 5:19 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 41 min |
| Mar 2, 5:22 PM CST | Tornado Warning | JAN | Covington | 23 min |
| Mar 2, 5:38 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys | 67 min |
| Mar 2, 5:43 PM CST | Tornado Warning | JAN | Marion | 27 min |
| Mar 2, 5:58 PM CST | Severe Thunderstorm Warning | JAN | Clay, Webster | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.